What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 8, 1:46 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 8, 1:46 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Sat Jul 8 2017
.NEAR TERM [Through Tonight]...
A shortwave moving south through the Midwest this afternoon will
drop into the eastern CONUS trough resulting in some amplification
through today. At the surface, areas of low pressure associated
with the large-scale trough sit off the Nova Scotia coast and back
into southeast Quebec as well. Troughing extends from this broad
area of low pressure down the Eastern Seaboard and is reinforced
across the Southeast by westerly flow over the Appalachians.
Locally, southwesterly steering flow around 10-15 knots has
favored one of our wetter and earlier seabreeze regimes, though
convection is now primarily dominated by outflow across the Big
Bend and south-central Georgia. With weak synoptic support from
the amplifying upper-level trough, the surface trough, and
ongoing storm outflow, expect numerous showers and thunderstorms
to continue into this evening. Convection is beginning to move
into the Panhandle and southeast Alabama along the surface trough
as of 3 PM EDT. Marginal lapse rates and wet- microburst
indicators, as well as only about 15 knots of deep layer shear
wouldn't suggest an incredibly impressive environment for severe
thunderstorm development, but certainly a few storms with a
damaging wind threat will be possible. Hail doesn't appear to be
favorable with the marginal lapse rates and warm mid- level
temperatures. The SPC has much of the Tri-State region under a
marginal risk for severe storms. PWATs slightly above normal (via
this morning's sounding) could suggest the potential for some
heavier than usual rain in the strongest storms. Expect isolated
areas to have the chance to pick up a quick 1-3 inches. However,
on average rainfall amounts should remain on the order of an inch
or less. Storms should dissipate quickly around sunset, with lows
falling into the low to mid 70s overnight.
.SHORT TERM [Sunday Through Monday Night]...
This will be an active period with respect to convective coverage.
The upper level trough will remain over the area as a cold front
edges closer to the region. The low level ridge axis will remain
south of the areas providing a favorable flow regime for sea-breeze
induced convective coverage. PoPs will generally be near or above
average with highest PoPs inland. Max temperatures will be near
normal in the lower 90s, although many will get some relief in the
afternoon from thunderstorm outflow.
.LONG TERM [Tuesday Through Saturday]...
Little change is anticipated through Tuesday. After that, the upper
trough will lift northward for a couple of days along with the
surface ridge axis. Pops will drop off 10-20% or so and max temps
will edge upward into the mid 90s once again. Another front will
approach from the northwest towards the weekend inching PoPs upward
once again.
&&
.AVIATION [Through 18Z Sunday]...
Numerous showers and thunderstorms this afternoon are likely to
impact DHN, TLH, and ABY. ECP may be done with thunderstorms for
the afternoon, with too much uncertainty to include in the TAF at
VLD. LIFR and gusty winds 30 to 40 knots will be possible in
storms today. By 00z thunderstorm chances will fall dramatically
and most sites should remain VFR through the TAF. The exception
would be if storms slide inland at ECP early tomorrow morning.
&&
.MARINE...
Winds and seas will generally remain on the low side as high
pressure will dominate across the northern Gulf. Locally higher
enhancements to winds and seas can be expected in and around heavier
thunderstorms.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
Scattered to numerous showers and thunderstorms, typical of
summertime, will only produce locally heavy rain. However the
duration of this heavy rain should be short enough to preclude any
significant flooding concerns. Area rivers will remain below flood
stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 91 74 91 74 / 20 50 20 50 10
Panama City 79 88 77 87 77 / 40 40 30 40 20
Dothan 74 91 73 90 73 / 30 60 30 70 10
Albany 74 92 73 91 73 / 20 60 30 60 20
Valdosta 73 93 73 92 73 / 20 50 20 60 20
Cross City 75 91 74 91 74 / 30 40 20 40 20
Apalachicola 78 89 77 89 77 / 30 40 30 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Harrigan
MARINE...Wool
FIRE WEATHER...Fournier
HYDROLOGY...Wool
In the hours before
Special weather statement, Jul 8, 1:28 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
228 PM EDT SAT JUL 8 2017
GAZ125-127-145-081915-
Worth GA-Dougherty GA-Mitchell GA-
228 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL AND SOUTHERN WORTH COUNTIES UNTIL 315 PM EDT...
At 228 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles southwest of Sylvester, moving east at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sylvester, Poulan, Marine Corps Logistics Base, Sumner, Bridgeboro,
Minton, Gordy, Scooterville, Livingston, Sylvester Airport, Anderson
City, Tempy, Parkerville, Powelltown, Acree, Lester, Pritchetts,
Gammage, Crestwood and Shingler.
LAT...LON 3161 8370 3160 8369 3134 8367 3135 8405
3156 8405 3162 8370
TIME...MOT...LOC 1828Z 262DEG 18KT 3148 8394
15-HARRIGANSpecial weather statement, Jul 8, 2:00 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
200 PM CDT SAT JUL 8 2017
ALZ068-081945-
Geneva AL-
200 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA COUNTY UNTIL 245
PM CDT...
At 200 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Samson, or 11 miles southeast of Opp, moving
east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Geneva, Samson, Coffee Springs, Earlytown, Hacoda, Chancellor,
Spears, Pera, Eunola, Weeks, Sellersville, Lytle, Marl, Logan Field
Municipal A/P, Geneva Municipal A/P, Vaughanville, Ganer, Lowery and
Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8613 3118 8613 3118 8612 3119 8611
3120 8583 3099 8581 3099 8606 3107 8619
3119 8619
TIME...MOT...LOC 1900Z 274DEG 22KT 3113 8616
ADLSpecial weather statement, Jul 8, 2:28 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
228 PM CDT SAT JUL 8 2017
ALZ066-068-069-082015-
Dale AL-Houston AL-Geneva AL-
228 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...CENTRAL
GENEVA AND WEST CENTRAL HOUSTON COUNTIES UNTIL 315 PM CDT...
At 227 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Geneva, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daleville, Geneva, Hartford, Slocomb, Clayhatchee, Black, Kellys
Crossroads, Eunola, High Bluff, Highfalls, Dundee, Bald Hill, Geneva
Municipal A/P, Hendrix Crossroad, Cairns Aaf, Wicksburg and Thurston.
LAT...LON 3120 8584 3120 8579 3124 8579 3130 8570
3112 8554 3100 8569 3100 8587 3112 8595
TIME...MOT...LOC 1927Z 237DEG 20KT 3111 8587
ADLSpecial weather statement, Jul 8, 3:02 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
302 PM CDT SAT JUL 8 2017
ALZ065-066-069-082045-
Dale AL-Coffee AL-Houston AL-
302 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR DALE...SOUTHEASTERN COFFEE AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Daleville, moving northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Dothan, Midland City,
Level Plains, Newton, Pinckard, Grimes, Napier Field, Hollis Dairy
Road, Hunt Field, Waterford, Dill, Hooper Stage Field, Gerald,
Mabson, Arguta and Ewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3150 8544 3141 8542 3132 8542 3131 8539
3129 8538 3120 8551 3120 8553 3135 8566
3120 8583 3130 8590 3161 8557
TIME...MOT...LOC 2002Z 227DEG 28KT 3134 8570
ADLLocal storm report, Jul 8, 3:32 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 NE DALEVILLE 31.30N 85.71W
07/08/2017 DALE AL LAW ENFORCEMENT
TREE DOWN ON POWER LINE IN DALEVILLE
&&
RHLocal storm report, Jul 8, 3:43 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 4 NNW NEWTON 31.38N 85.64W
07/08/2017 DALE AL 911 CALL CENTER
REPORT OF TREE DOWN ON LOGAN RD
&&
RH